Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 206, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 1, 2018, 5:15 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2018, 5:15 PM EDT (21:15 UTC)
- Expired
- Sep 1, 2018, 6:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:15 PM EDT | TSTM WND DMG | 1 N Altamahaw, NC | TREE DOWN ON NC HIGHWAY 87 N NEAR ED PATTERSON RD. |
| Sep 1, 5:32 PM EDT | TSTM WND DMG | 2 Se Altamahaw, NC | TREE DOWN ON GERRINGER MILL RD. |
| Sep 1, 5:47 PM EDT | TSTM WND GST 41 | 1 Nne Alamance, NC | 41 MPH WIND GUST MEASURED AT KBUY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WUUS52 KRAH 012115
SVRRAH
NCC001-081-012215-
/O.NEW.KRAH.SV.W.0206.180901T2115Z-180901T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
515 PM EDT SAT SEP 1 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northern Alamance County in central North Carolina...
Northeastern Guilford County in central North Carolina...
* Until 615 PM EDT
* At 514 PM EDT, severe thunderstorms were located along a line
extending from near Camp Springs to McLeansville, and are nearly
stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, Burlington, Graham, Mebane, McLeansville, Elon College,
Gibsonville, Haw River, Swepsonville and Alamance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3624 7926 3603 7926 3601 7927 3606 7978
3623 7977 3625 7968 3624 7953 3625 7953
TIME...MOT...LOC 2114Z 287DEG 3KT 3625 7947 3612 7967
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
765
WWUS52 KRAH 012141
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
541 PM EDT SAT SEP 1 2018
NCC001-081-012215-
/O.CON.KRAH.SV.W.0206.000000T0000Z-180901T2215Z/
Alamance NC-Guilford NC-
541 PM EDT SAT SEP 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES...
At 540 PM EDT, severe thunderstorms were located along a line
extending from near Camp Springs to 6 miles south of Elon College,
moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, Burlington, Graham, Mebane, McLeansville, Elon College,
Gibsonville, Haw River, Swepsonville and Alamance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3624 7926 3603 7926 3601 7927 3606 7978
3611 7978 3614 7967 3625 7961 3624 7953
3625 7953
TIME...MOT...LOC 2140Z 291DEG 7KT 3622 7949 3601 7950
HAIL...<.75IN
WIND...60MPH
$$
77758
WWUS52 KRAH 012201
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
601 PM EDT SAT SEP 1 2018
NCC081-012209-
/O.CAN.KRAH.SV.W.0206.000000T0000Z-180901T2215Z/
Guilford NC-
601 PM EDT SAT SEP 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of northeastern
Guilford County. Therefore, the warning has been cancelled. However,
a Severe Thunderstorm Warning continues for southern Guilford County
until 630 PM.
LAT...LON 3624 7926 3603 7926 3601 7927 3604 7954
3611 7954 3625 7943
TIME...MOT...LOC 2159Z 286DEG 6KT 3616 7946 3605 7946 3598 7950
$$
NCC001-012215-
/O.CON.KRAH.SV.W.0206.000000T0000Z-180901T2215Z/
Alamance NC-
601 PM EDT SAT SEP 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN ALAMANCE COUNTY...
At 559 PM EDT, severe thunderstorms were located along a line
extending from near Elon College to near Burlington, moving east at 5
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burlington, Graham, Mebane, Elon College, Gibsonville, Haw River,
Swepsonville, Alamance, Lake Burlington and Lake Cammack Park &
Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3624 7926 3603 7926 3601 7927 3604 7954
3611 7954 3625 7943
TIME...MOT...LOC 2159Z 286DEG 6KT 3616 7946 3605 7946 3598 7950
HAIL...<.75IN
WIND...60MPH
$$
77879
WWUS52 KRAH 012219
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
619 PM EDT SAT SEP 1 2018
NCC001-012228-
/O.EXP.KRAH.SV.W.0206.000000T0000Z-180901T2215Z/
Alamance NC-
619 PM EDT SAT SEP 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALAMANCE COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern portions of Alamance County until 630 PM.
LAT...LON 3624 7926 3603 7926 3601 7927 3604 7954
3611 7954 3625 7943
TIME...MOT...LOC 2218Z 287DEG 3KT 3616 7945 3605 7945 3598 7949
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 1, 3:00 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 300 PM EDT Sat Sep 1 2018 .SYNOPSIS... Deep high pressure at the surface and aloft will remain over the region through early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Saturday... Scattered slow-moving convection over the NE Piedmont has morphed into a cluster of showers and storms generating locally heavy rainfall. This activity developed along a subtle band of deeper moisture that tracked slowly from E NC/E VA to the WNW earlier today, feeding on the better low level lapse rates and MLCAPE (2000- 2500 J/kg) farther W over the Piedmont. With deep ridging over the region resulting in weak flow at all levels, storms will continue to meander and propagate along outflows through this evening, and this makes trying to pinpoint pops quite a challenge. The 12z HREF mean shows the general pattern better than the HRRR/RAP, with the NSSL WRF the most representative member, and this takes the convection area slowly eastward over the N/C Coastal Plain over the next few hours. Will have the highest pops (numerous) over the N-central and NE/E-central sections through early evening, and lower chance pops elsewhere, with a slow tapering down of pops thereafter with loss of heating. Deep layer shear is very low, however DCAPE farther east is at or above 1000 J/kg, so some of these storms could produce strong wind gusts as they pop up and down quickly. Pockets of flooding will remain a threat through mid evening, given the slow storm motion and elevated PW. While coverage will wane overnight, isolated convection will remain possible as elevated CAPE persists. With air trending calm and high dewpoints, patchy fog is likely late tonight, especially if skies partially clear over areas where it rained. Lows 69-75 under partly to mostly cloudy skies. -GIH && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 300 PM Saturday... Mid level ridging will strengthen over the region Sunday with steadily rising heights. Models are depicting a minor dip in PW with slightly drier air in the mid levels working onshore within broad easterly flow aloft. A weak upper level jetlet from the NE currently sitting along the NC/SC coast -- which may be partially responsible for the convection over our area -- will weaken as the upper inverted trough just to its ESE translates inland toward the Appalachians. The continued very weak winds through the column, the warming aloft, the subtle drying and loss of even minor kinematic forcing should result in lower coverage of convection. Will top out pops as isolated for now, although better chance pops may be needed after we see what boundaries, if any, are left from today's activity. Highs 89-94 and lows in the lower 70s. -GIH && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 225 PM Saturday... High pressure at the surface and aloft continues to dominate the long term forecast. This will lead to mostly instability driven afternoon convection with very little flow through the column. PW values will fluctuate between 1.5 and 2 inches each day with convection focusing mainly on outflow boundaries left over from the previous day. 500 mb highs in the upper 590s support afternoon highs hovering near 90 degrees with overnight lows in the 70s. By the end of the period, a cold front draped across the mid-Atlantic states will try to drift southward towards the Carolinas. It won't make it this far, but it will help to increase precipitation chances across the area on Saturday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 115 PM Saturday... Patchy MVFR cigs this morning have lifted to VFR and dispersed in the last couple of hours. VFR conditions will generally dominate through this evening, although sub-VFR conditions and gusty/shifting winds are expected in and near scattered convection this afternoon through mid evening. This will mostly impact INT/GSO in the next several hours, and RDU/RWI/FAY after 21z. Activity will begin to decrease in coverage by mid to late evening. Coverage is expected to be small after midnight, but non-zero, and terminals will have a small chance of seeing a shower or two after 06z. Light winds and high humidity will foster development of sub-VFR (likely IFR/LIFR) stratus/fog late tonight, after 08z, mainly at FAY, with a lower but non-zero risk elsewhere, although such an occurrence will depend on where the rain falls and how much mid level cloudiness remains overnight from today's convection, as a greater coverage of mid clouds will cut down on fog/stratus formation. Improvement to MVFR then VFR is expected areawide by 16z Sun. Looking beyond 18z Sun, afternoon and evening shower/storm chances will be lower than usual through the middle of next week as deep high pressure aloft persists. Isolated areas of sub-VFR fog and stratus are possible each morning, but should not be widespread.-GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS/GIH NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Hartfield
Hazardous weather outlook, Sep 1, 4:45 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 445 AM EDT Sat Sep 1 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020845- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 445 AM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 1, 2:27 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
227 PM EDT SAT SEP 1 2018
NCZ007>010-024-025-011930-
Vance NC-Durham NC-Person NC-Warren NC-Granville NC-Orange NC-
227 PM EDT SAT SEP 1 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PERSON...
VANCE...WARREN...NORTHERN ORANGE...GRANVILLE AND NORTHERN DURHAM
COUNTIES UNTIL 330 PM EDT...
At 225 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms across the northern Piedmont. These storms were
nearly stationary.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Durham, Henderson, Oxford, Roxboro, Hillsborough, Creedmoor,
Warrenton, Butner, Norlina and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3654 7790 3638 7791 3632 7799 3627 7831
3618 7845 3618 7849 3611 7859 3607 7875
3603 7882 3607 7914 3624 7926 3624 7915
3654 7914
TIME...MOT...LOC 1825Z 208DEG 3KT 3642 7866
EllisSpecial weather statement, Sep 1, 3:02 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
302 PM EDT SAT SEP 1 2018
NCZ008-009-025>027-041-012000-
Nash NC-Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-
302 PM EDT SAT SEP 1 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN VANCE...WEST CENTRAL NASH...SOUTHEASTERN GRANVILLE...
WAKE...SOUTHEASTERN DURHAM AND FRANKLIN COUNTIES UNTIL 400 PM EDT...
At 300 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms across northern Wake and Franklin Counties.
These storms were nearly stationary.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Raleigh, Durham, Louisburg, Wake Forest, Franklinton, Bunn, RDU
International and Morrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3603 7803 3572 7843 3575 7892 3604 7884
3624 7836
TIME...MOT...LOC 1900Z 022DEG 4KT 3605 7870
EllisSpecial weather statement, Sep 1, 4:13 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
413 PM EDT SAT SEP 1 2018
NCZ008-009-025-026-041-012115-
Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-
413 PM EDT SAT SEP 1 2018
...SCATTERED STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT
LIGHTNING WILL AFFECT SOUTHWESTERN VANCE...SOUTHERN GRANVILLE...
WAKE...SOUTHEASTERN DURHAM AND WESTERN FRANKLIN COUNTIES UNTIL
515 PM EDT...
At 411 PM EDT, Doppler radar was tracking scattered thunderstorms
across the northern Triangle area that were moving south at 5 to 10
MPH. The Strongest storms were located near Louisburg, North
Raleigh, and Morrisville.
Wind gusts up to 40 mph will be possible with these storms. In
addition, deadly cloud to ground lightning will also be possible.
Locations impacted include...
Raleigh, Durham, Cary, Creedmoor, Louisburg, Wake Forest, Garner,
Franklinton, Kittrell and Rdu International.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This thunderstorm is producing an excessive amount of deadly cloud to
ground lightning. Seek shelter indoors and stay away from windows. If
you cannot seek shelter indoors, an enclosed vehicle can provide safe
shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.
&&
LAT...LON 3614 7821 3592 7831 3571 7857 3576 7893
3593 7889 3611 7875 3624 7861 3624 7833
TIME...MOT...LOC 2011Z 030DEG 2KT 3611 7835
BLAESSpecial weather statement, Sep 1, 4:14 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
414 PM EDT SAT SEP 1 2018
NCZ022-012100-
Guilford NC-
414 PM EDT SAT SEP 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GUILFORD COUNTY UNTIL
500 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, moving northeast at 5 mph.
Wind gusts up to 45 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Greensboro, High Point, McLeansville, Summerfield, Stokesdale, Lake
Jeanette Marina, Monticello, Oak Hollow Marina, Lake Townsend Marina
and Lake Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3624 7953 3618 7953 3598 8000 3615 8003
3625 7991
TIME...MOT...LOC 2013Z 231DEG 6KT 3615 7984
77Special weather statement, Sep 1, 4:36 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
436 PM EDT SAT SEP 1 2018
NCZ011-012115-
Halifax NC-
436 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HALIFAX COUNTY
UNTIL 515 PM EDT...
At 435 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Halifax to 14 miles
southeast of Littleton. Movement was east at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Roanoke Rapids, Halifax, Enfield, Weldon and South Weldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3642 7759 3642 7755 3640 7754 3637 7755
3635 7758 3634 7759 3631 7756 3631 7750
3632 7747 3632 7744 3613 7756 3620 7789
3643 7768 3643 7759
TIME...MOT...LOC 2035Z 271DEG 7KT 3637 7766 3624 7780
77Special weather statement, Sep 1, 4:55 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
455 PM EDT SAT SEP 1 2018
NCZ021>023-038-012200-
Guilford NC-Alamance NC-Forsyth NC-Davidson NC-
455 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALAMANCE...
FORSYTH...NORTHEASTERN DAVIDSON AND GUILFORD COUNTIES UNTIL 600 PM
EDT...
At 455 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Camp Springs to near
McLeansville to near Winston-Salem. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Burlington, Graham,
Kernersville, McLeansville, Elon College, Lewisville and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3623 8028 3626 7997 3624 7926 3603 7938
3590 7957 3593 8009 3608 8039
TIME...MOT...LOC 2055Z 286DEG 11KT 3623 7952 3608 7972 3607 8023
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:32 PM EDT | Special Weather Statement | RAH | Wilson | 58 min |
| Sep 1, 3:23 AM EDT | Areal Flood Advisory | RAH | Wayne, Wilson | 3 hr |
| Sep 1, 2:27 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 63 min |
| Sep 1, 3:02 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 58 min |
| Sep 1, 3:19 PM EDT | Areal Flood Advisory | RAH | Granville, Vance | 94 min |
| Sep 1, 4:13 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 62 min |
| Sep 1, 4:14 PM EDT | Special Weather Statement | RAH | Guilford | 46 min |
| Sep 1, 4:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Sep 1, 4:46 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 119 min |
| Sep 1, 4:51 PM EDT | Areal Flood Advisory | RAH | Wake | 114 min |
| Sep 1, 4:55 PM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford | 65 min |
| Sep 1, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 54 min |
| Sep 1, 5:58 PM EDT | Special Weather Statement | RAH | Person | 62 min |
| Sep 1, 6:21 PM EDT | Special Weather Statement | RAH | Forsyth | 54 min |
| Sep 1, 6:24 PM EDT | Special Weather Statement | RAH | Orange | 66 min |
| Sep 1, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 62 min |
| Sep 1, 6:33 PM EDT | Areal Flood Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Sep 1, 7:23 PM EDT | Special Weather Statement | RAH | Davidson | 67 min |
| Sep 1, 7:26 PM EDT | Special Weather Statement | RAH | Forsyth | 64 min |
| Sep 1, 7:52 PM EDT | Special Weather Statement | RAH | Wayne | 38 min |
| Sep 1, 7:57 PM EDT | Special Weather Statement | RAH | Edgecombe | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.